Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Smooth approximation of definable continuous functions


Author: Andreas Fischer
Journal: Proc. Amer. Math. Soc. 136 (2008), 2583-2587
MSC (2000): Primary 03C64; Secondary 26E10
Published electronically: February 29, 2008
MathSciNet review: 2390530
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathcal{M}$ be an $ o$-minimal expansion of the real exponential field which possesses smooth cell decomposition. We prove that for every definable open set, the definable indefinitely continuously differentiable functions are a dense subset of the definable continuous function with respect to the $ o$-minimal Whitney topology.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 03C64, 26E10

Retrieve articles in all journals with MSC (2000): 03C64, 26E10


Additional Information

Andreas Fischer
Affiliation: Department of Mathematics and Statistics, University of Saskatchewan, 106 Wiggins Road, Saskatoon, SK, S7N 5E6, Canada
Email: el.fischerandreas@web.de

DOI: http://dx.doi.org/10.1090/S0002-9939-08-09227-7
PII: S 0002-9939(08)09227-7
Keywords: $o$-minimal structures, exponential function, approximation
Received by editor(s): January 31, 2007
Received by editor(s) in revised form: April 10, 2007, and May 15, 2007
Published electronically: February 29, 2008
Additional Notes: This research was partially supported by the NSERC discovery grant of Dr. Salma Kuhlmann
Communicated by: Julia Knight
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.